A Generalized Model for the Proton Expansion in Astrophysical Winds. II. The Associated Set of Transport Equations - Archive ouverte HAL Access content directly
Journal Articles The Astrophysical Journal Year : 1998

A Generalized Model for the Proton Expansion in Astrophysical Winds. II. The Associated Set of Transport Equations

(1) , (1)
1

Abstract

In Paper I, we presented a new model of the velocity distribution function for protons composing a stellar atmosphere expanding in interstellar space, valid from collisional to collisionless regions. In this paper, the set of generalized transport equations associated with this model and the closure assumptions for higher order velocity moments are provided for 9 and 16 moment approximations. The study of the properties of such a set of transport equations in the collisionless limit is presented and discussed. A comparison with the similar bi-Maxwellian approximation is made using two kinds of analysis, in the context of an application to solar wind expansion. Our model is better adapted to high values of the heat flux and thus is able to provide a macroscopic parameter evolution for stellar atmosphere expansion in a state far from local equilibrium, as well as for the expansion of planetary polar winds.
Fichier principal
Vignette du fichier
Leblanc_1998_ApJ_501_375.pdf (363.29 Ko) Télécharger le fichier
Origin : Publisher files allowed on an open archive
Loading...

Dates and versions

insu-02137419 , version 1 (23-05-2019)

Identifiers

Cite

François Leblanc, Daniel Hubert. A Generalized Model for the Proton Expansion in Astrophysical Winds. II. The Associated Set of Transport Equations. The Astrophysical Journal, 1998, 501 (1), pp.375-385. ⟨10.1086/305789⟩. ⟨insu-02137419⟩

Collections

OBSPM INSU PSL
25 View
83 Download

Altmetric

Share

Gmail Facebook Twitter LinkedIn More